MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P50P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 50 ml in/out; ø 12 mm; lvad sn (b)(6) was in use on the patient from (b)(6)2024 until the pump was exchanged on (b)(6)2024 (31 days).We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.
 
Event or Problem Description
Berlin heart gmbh clinical affairs was informed by the clinic that during the night of (b)(6)2024 the patient supported with an excor pediatric system in bi-vad configuration, showed very short speech weakness.A head ct scan was performed and showed hemorrhagic stroke.The anticoagulation has been stopped upon the recommendation of a neuro consultant at clinic.Moreover, on (b)(6)2024, thrombus was seen in the outflow valve area of the lvad, and a decision was made to change the lvad pump.However, the thrombus was no longer present at the time the surgeon arrived.Therefore, the pump was not changed.During the evening of (b)(6)2024., a small fibrin/thrombus layer was observed in the lvad, and it was decided to monitor the pump.The pump was later changed on (b)(6)2024 after hemorrhagic stroke and the patient remained asymptomatic until the morning.The excor blood pump functioned as intended with full fill and ejection.The patient showed no signs of infection.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21057090
Report Number3004582654-2025-00002
Device Sequence Number12779503
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public(01)04260090040010(17)260731
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberP50P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient SexMale
Patient Weight35 KG